Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Hastings, NE

April 8, 20134 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 8, 2013, 9:34 PM CDT for 4 counties in Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2013, 9:34 PM CDT (02:34 UTC)
Expired
Apr 8, 2013, 10:15 PM CDT
In force
41 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE

The radar

The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS53 KGID 090234
SVRGID
NEC019-079-093-163-090315-
/O.NEW.KGID.SV.W.0013.130409T0234Z-130409T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
934 PM CDT MON APR 8 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
  SOUTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
  OF RAVENNA....OR 22 MILES WEST OF GRAND ISLAND...AND MOVING NORTH
  AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  POOLE...RAVENNA...BOELUS AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4117 9907 4117 9864 4093 9859 4084 9894
TIME...MOT...LOC 0234Z 166DEG 22KT 4097 9879

HAIL...1.00IN
WIND...<50MPH

$$

ROSSI
2 follow-up statements
258 
WWUS53 KGID 090254
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT MON APR 8 2013

NEC019-079-093-163-090315-
/O.CON.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
954 PM CDT MON APR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN...SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN
BUFFALO COUNTIES UNTIL 1015 PM CDT...

AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ROCKVILLE...OR 26 MILES NORTHWEST OF GRAND ISLAND...MOVING NORTH AT
25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4111 9900 4114 9873 4102 9867 4091 9870
      4090 9879 4097 9892
TIME...MOT...LOC 0255Z 166DEG 22KT 4110 9883

HAIL...1.00IN
WIND...<50MPH

$$

ROSSI
316 
WWUS53 KGID 090306
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT MON APR 8 2013

NEC079-093-090315-
/O.CAN.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
HALL NE-HOWARD NE-
1006 PM CDT MON APR 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOWARD AND
NORTHWESTERN HALL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4105 9875 4104 9874 4098 9876 4097 9892
      4111 9900 4114 9875
TIME...MOT...LOC 0305Z 163DEG 11KT 4102 9882

$$

NEC019-163-090315-
/O.CON.KGID.SV.W.0013.000000T0000Z-130409T0315Z/
BUFFALO NE-SHERMAN NE-
1006 PM CDT MON APR 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN AND NORTHEASTERN BUFFALO COUNTIES UNTIL 1015 PM CDT...

AT 1004 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
RAVENNA...OR 24 MILES WEST OF GRAND ISLAND...MOVING NORTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
RAVENNA AND ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4105 9875 4104 9874 4098 9876 4097 9892
      4111 9900 4114 9875
TIME...MOT...LOC 0305Z 163DEG 11KT 4102 9882

HAIL...1.00IN
WIND...<50MPH

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:45 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 8, 6:45 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT MON APR 8 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

PRIMARY FORECAST CONCERNS LIE WITH INCREASING PRECIPITATION
CHANCES...AND PRECIPITATION TYPE.

SATELLITE IMAGERY SHOWING THE STORM SYSTEM OF INTEREST CURRENTLY
SPINNING OVER THE WRN UT/AZ BORDER...LEAVING SOUTHWESTERLY FLOW IN
PLACE ACROSS THE CENTRAL PLAINS. INCREASED LIFT OUT AHEAD OF THE
SYSTEM HAS ALREADY RESULTED IN THUNDERSTORM DEVELOPMENT OFF TO THE
WEST OF THE CWA...WITH DRY CONDITIONS CURRENTLY IN PLACE OVER THE
CWA. CLOUD COVER HAS BEEN VARIABLE THROUGH THE DAY...AND AFTER
STARTING THE DAY WITH WIDESPREAD LOW LEVEL STRATUS AND AREAS OF
FOG...THE NORTHERN HALF OF THE CWA AT LEAST SAW SOME SUN...THE SRN
HALF DIDNT FARE AS WELL WITH THAT STRATUS LINGERING
AROUND...KEEPING TEMPERATURES IN THE LOWER 60S VS MID 60S/NEAR 70
FURTHER NORTH.

THE SHORT TERM PERIOD WILL BE DOMINATED BY THE UPPER LEVEL LOW TO
THE WEST...WHICH BY 12Z TUESDAY IS EXPECTED TO ONLY HAVE SHIFTED
IN  THE FOUR CORNERS REGION...AND BY EVENING IS STILL WELL TO THE
WEST OF THE CWA...SET UP OVER COLORADO. LOOKING AT
TONIGHT...STRONG/SEVERE THUNDERSTORMS STILL A CONCERN...EVEN WITH
THE CLOUD COVER THROUGH THE DAY STILL SEEING DECENT AMOUNTS OF
INSTABILITY IN PLACE AS DEWPOINTS HAVE REACHED INTO THE 50S/60S. A
COUPLE OF SFC BOUNDARIES ACROSS THE CWA WILL BE WORTH KEEPING AN
EYE ON...A STATIONARY FRONT DRAPED ACROSS THE NRN CWA...AND A
BOUNDARY CAUSED BY THE HEATING DIFFERENCES ACROSS NC KS...WHERE
TEMPS VARY FROM THE LOW 60S TO LOW 70S. MODELS CONTINUE TO SHOW
ACTIVITY PICKING UP ACROSS THE CWA THIS EVENING/TONIGHT...AIDED BY
INCREASED LIFT VIA A 40-50KT LLJ NOSING INTO THE AREA FROM THE
SOUTH. IN ADDITION TO ACTIVITY DEVELOPING OVER/NEAR THE CWA...WILL
HAVE TO WATCH THE ACTIVITY ONGOING TO THE WEST...AND ITS EASTWARD
PROGRESSION TOWARD/THROUGH THE CWA. WOULD THINK WITH THE
BOUNDARIES IN THE AREA AND THE WAA/MOISTURE ADVECTION VIA THE
JET...THAT THIS ACTIVITY COULD MAKE IT THIS FAR EAST.

INTO TOMORROW...WHILE INSTABILITY /BOTH LOW LEVEL AND ELEVATED/
LINGERS IN THE AREA BUT DOES START TO PUSH OFF TO THE EAST THROUGH
THE DAY AS THE COLD FRONT AND COLD AIR PUSH MOVE IN. MODELS
REMAIN IN DECENT AGREEMENT WITH THE TIMING OF THE FRONT...BY 12Z
HAVING STARTING MOVING INTO NWRN PORTIONS OF THE CWA. BY MID
AFTERNOON...THE FRONT IS EXPECTED TO HAVE MOVED THROUGH MOST OF
THE CWA...WITH GUSTY NORTHWEST WINDS BUILDING IN BEHIND. KEPT THE
FALLING TEMPERATURES GOING THROUGH THE DAY...HIGHS FOR THE
MAJORITY OF THE CWA WILL BE MET IN THE MORNING. INHERITED WX GRIDS
OF THUNDER/RAIN TRANSITIONING OVER TO SLEET/FZRA AS COLDER AIR
BUILDING IN THE LOWER LEVELS...WITH FORECAST SOUNDINGS CONTINUING
TO SHOW A WARM NOSE IN THE MID LEVELS...AND SAW NO REASON TO MAKE
ANY SIGNIFICANT CHANGES TO THAT LINE OF THINKING. DEBATED A WINTER
WX ADV FOR AT LEAST NORTHWESTERN SECTIONS OF THE CWA TOMORROW FOR
A COMBO OF THE WINTRY PRECIP AND WINDS...BUT THERE CONTINUES TO BE
ENOUGH VARIATION BETWEEN MODELS THAT CONFIDENCE IN THE AMOUNT OF
SLEET/FZRA IS NOT VERY HIGH...BUT MENTION REMAINS IN THE HWO MID
SHIFT CREW WILL HAVE TO CONSIDER IT...DEPENDING ON HOW THIS
EVENING/OVERNIGHT ACTIVITY PANS OUT. LATE IN THE AFTERNOON...UNTIL
THE FRONT CLEARS THE CWA...CANT RULE OUT THUNDERSTORM
CHANCES...AND IF THINGS SLOW DOWN AT ALL...STRONG/SEVERE
THUNDERSTORMS WILL AGAIN BE A POSSIBILITY...THOUGH THE BETTER
CHANCES SHOULD BE TO THE E/SE OF THE CWA.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 415 PM CDT MON APR 8 2013

WINTRY WEATHER CONDITIONS WILL RETURN THROUGH MID WEEK AS AN
UPPER LOW PRESSURE SYSTEM CURRENTLY IN THE SOUTH CENTRAL ROCKIES
LIFTS NORTHEAST ACROSS THE CENTRAL PLAINS. MODELS ARE FAIRLY
CONSISTENT WITH THE TRACK OF THE SYSTEM WITH THE UPPER LOW
ORIENTED IN COLORADO 00Z WEDNESDAY...WITH THE SYSTEM MOVING INTO
NEBRASKA DURING THE DAY WEDNESDAY. MODELS BEGIN TO DIVERGE WITH
THE TRACK OF THE SYSTEM WEDNESDAY NIGHT WITH THE LOW EITHER
LIFTING NORTHEAST TOWARDS SIOUX FALLS OR DEVELOPING A SECONDARY
LOW CIRCULATION FARTHER SOUTH TOWARDS THE KANSAS CITY AREA.

BASED ON THE CURRENT TRACK...THE SFC COLD FRONTAL BOUNDARY WILL
PRETTY MUCH BE THROUGH OUR CWA BY 00 WED...WITH THE H85 FRONT
STILL  ALONG OUR EAST/SOUTHEAST ZONES. ELEVATED INSTABILITY
REMAINS PRESENT FOR A FEW HOURS IN THE EVENING AND HAVE MAINTAINED
A TSTM MENTION FOR IN OUR SE CWA EARLY TUESDAY EVENING.
OTHERWISE...WE ARE GENERALLY LOOKING AT MAINLY WINTRY WEATHER PCPN
EVENT AS COLD AIR SETTLES IN AT THE SFC WHILE A RATHER DEEP
WARM/ABOVE FREEZING LAYER IS PRESENT AROUND H8. WITH DENDRITIC
MOISTURE LACKING AND PRESENCE OF WARM LAYER MID LAYER ABOVE THE
COLD SFC/LLVL TEMPS BELOW FREEZING...WE ARE LOOKING AT THE
POTENTIAL FOR SEVERAL HOURS OF SLEET/FREEZING RAIN...UNTIL
DENDRITIC MOISTURE ARRIVES AND UPPER LOW MOVES IN. UNCERTAINTY
REMAINS ON HOW MUCH FREEZING RAIN OR SLEET WILL ACTUALLY
ACCUMULATE...BUT CANNOT RULE OUT SOME LIGHT ICING WITH THE
FREEZING RAIN ALONG WITH SOME LIGHT SLEET ACCUMULATIONS.

THE MIXED PCPN WILL GRADUALLY TRANSITION TO SNOW TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING...WITH INTERMITTENT SNOW CONTINUING
THROUGH WEDNESDAY NIGHT BUT THIS WILL ULTIMATELY BE DEPENDENT ON
THE TRACK OF THE UPPER LOW...AS A FARTHER NORTHEAST TRACK WILL
LIMIT SNOW AMOUNTS AND A FARTHER SOUTH TRACK WILL PROVIDE MORE
POTENTIAL FOR ACCUMULATING SNOWFALL. NATIONAL GUIDANCE SUGGESTS AN
INCH OR SO POSSIBLE FOR OUR FAR NORTHERN ZONES FOR STORM TOTAL
SNOWFALL...WHEREAS SPC SNOW PLUMES FROM SREF SUGGESTS HIGHER
AMOUNTS FARTHER SOUTH WITH SEVERAL INCHES POSSIBLE. GIVEN
UNCERTAINTY FOR THIS TIME FRAME WILL MAINTAIN SOME LIGHT SNOW
ACCUMULATIONS FOR MOST LOCATIONS AND THIS WILL NEED TO BE TWEAKED
WITH TIME AS SYSTEM ARRIVES.

WINDS WILL BE ANOTHER CONCERN IN A TIGHT PRESSURE GRADIENT
FOLLOWING  FROPA WITH SFC LOW TO THE EAST AND A 1035MB SFC RIDGE
NOSING INTO THE ROCKIES. THE GREATER PRESSURE RISES TUESDAY
EVENING ARE FCST ACROSS KS AND BREEZY/WINDY CONDITIONS ARE
EXPECTED TUESDAY NIGHT AND ALSO AGAIN ON WEDNESDAY IN THE TIGHT
GRADIENT.

FLURRIES REMAIN IN OUR EASTERN ZONES FOR THURSDAY ON THE BACK SIDE
OF THE LOW...WITH THE FORECAST DRYING OUT FOR THURSDAY NIGHT.

MINIMAL CHANGES WERE MADE TO THE INIT FOR THE EXTENDED PORTION OF
THE FORECAST. TEMPERATURES REMAIN WELL BELOW NORMAL THROUGH MUCH
OF  THE WEEK AND WILL MAKE A RUN TOWARD SEASONAL NORMALS OVER THE
WEEKEND. CONFIDENCE IS NOT HIGH ON PCPN SATURDAY NIGHT...BUT
WEATHER PATTERN DOES APPEAR TO TURN MORE ACTIVE TOWARD THE END OF
THE WEEKEND AND EARLY NEXT WEEK AS AN UPPER LOW CROSSES THE
NORTHERN PLAINS WITH ASSOCIATED SFC BOUNDARY ACROSS THE CENTRAL
PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 645 PM CDT MON APR 8 2013

DETERIORATING CONDITIONS ARE EXPECTED AT KGRI OVER THE NEXT 24
HOURS AS A STRONG COLD FRONT CROSSES THE TERMINAL. AHEAD OF THIS
FRONT...EXPECT VFR CIGS FOR THE NEXT FEW HOURS...BEFORE SOME
THUNDERSTORMS DEVELOP AND CIGS FALL CLOSER TO MVFR LEVELS.
THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY DURING THE OVERNIGHT HOURS...BUT DUE TO UNCERTAINTY IN
TIMING AT THE TERMINAL...KEPT IN THE CIGS AND VSBYS IN THE MVFR
RANGE. WINDS WILL ALSO BE ON THE INCREASE OVERNIGHT...INCREASING
OUT OF THE NORTH TO 22G28KT BY 09/12Z. EXPECT THE COLD FRONT TO
CROSS THE TERMINAL ABOUT THIS TIME...AND FOR ANY THUNDERSTORMS TO
TRANSITION TO LIGHT RAIN OR POSSIBLY EVEN A WINTRY MIX OF
PRECIP...WITH IFR CIGS BEHIND THE FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ADO
LONG TERM...FAY
AVIATION...SAR
Hazardous weather outlook, Apr 8, 4:32 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT MON APR 8 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091315-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
432 PM CDT MON APR 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE OUTLOOK
AREA...WITH THE BEST CHANCES COMING THIS EVENING AND
OVERNIGHT...PRIMARILY AFTER 7 PM. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE...WITH THE MAIN SEVERE WEATHER THREAT BEING LARGE
HAIL TO NEAR THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS NEAR
60 MPH. LOCALIZED HEAVY RAIN OF OVER 2 INCHES MAY RESULT IN LOW
LAND AND STREET FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TUESDAY INTO TUESDAY NIGHT...THERE ARE SEVERAL POSSIBLE HAZARDS.
FIRST OF ALL...AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL
CONTINUE DURING THE DAY. THE GREATEST RISK FOR SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF
QUARTERS WILL FOCUS SOUTHEAST OF A LINE FROM OSCEOLA TO HASTINGS
NEBRASKA...TO PHILLIPSBURG KANSAS. SECONDLY...A WINTRY MIX OF
SLEET AND LIGHT FREEZING RAIN WILL GRADUALLY OVERSPREAD THE
OUTLOOK AREA FROM NORTHWEST TO SOUTHEAST BEHIND A SHARP COLD
FRONT. ALTHOUGH SIGNIFICANT SLEET AND ICE ACCUMULATIONS ARE NOT
EXPECTED...SLICK SPOTS ON AREA ROADWAYS AND LIGHT ICING MAINLY ON
ELEVATED SURFACES ARE POSSIBLE. IN THE WAKE OF THE COLD
FRONT...STRONG NORTH WINDS WITH SUSTAINED SPEEDS OF 25 TO 30 MPH
AND GUSTS TO AROUND 40 MPH WILL AFFECT THE OUTLOOK AREA TUESDAY.
TUESDAY NIGHT...ANY LINGERING SLEET OR FREEZING RAIN WILL
TRANSITION TO SNOW...WITH SNOW CHANCES CONTINUING THROUGH
WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
FOR LOCATIONS NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT
ACROSS MUCH OF THE OUTLOOK AREA.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 8, 9:18 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT MON APR 8 2013

NEZ072-073-090245-
GOSPER NE-PHELPS NE-
918 PM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS AND
NORTHEASTERN GOSPER COUNTIES UNTIL 945 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERTRAND...OR 16 MILES NORTHWEST OF
HOLDREGE...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SMITHFIELD...

LAT...LON 4069 9980 4068 9955 4047 9951 4043 9974
TIME...MOT...LOC 0218Z 172DEG 27KT 4054 9965

ROSSI
Local storm report, Apr 8, 9:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT MON APR 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             4 E SMITHFIELD          40.57N 99.66W
04/08/2013  E0.75 INCH       GOSPER             NE   TRAINED SPOTTER

&&

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:18 PM CDTSpecial Weather StatementGIDGosper27 min
Apr 8, 9:41 PM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 8, 10:10 PM CDTSpecial Weather StatementGIDHoward35 min
Apr 8, 10:15 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman45 min
Apr 8, 10:19 PM CDTSevere Thunderstorm WarningGIDDawson41 min
Apr 8, 10:23 PM CDTSpecial Weather StatementGIDNance37 min
Apr 8, 10:24 PM CDTSpecial Weather StatementGIDDawson51 min
Apr 8, 10:27 PM CDTTornado WarningGIDHoward, Sherman33 min
Apr 8, 10:28 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance47 min
Apr 8, 10:50 PM CDTTornado WarningGIDBuffalo, Dawson25 min
Apr 8, 10:59 PM CDTSpecial Weather StatementGIDHoward31 min
Apr 8, 11:06 PM CDTSevere Thunderstorm WarningGIDDawson39 min
Apr 8, 11:15 PM CDTSevere Thunderstorm WarningGIDBuffalo30 min
Apr 8, 11:19 PM CDTTornado WarningGIDBuffalo, Sherman26 min
Apr 8, 11:30 PM CDTSpecial Weather StatementGIDGosper45 min
Apr 8, 11:41 PM CDTSpecial Weather StatementGIDSherman34 min
Apr 8, 11:53 PM CDTSevere Thunderstorm WarningGIDGosper, Phelps37 min
Apr 9, 12:04 AM CDTSevere Thunderstorm WarningGIDFurnas26 min
Apr 9, 12:09 AM CDTSevere Thunderstorm WarningGIDHarlan36 min
Apr 9, 12:15 AM CDTSpecial Weather StatementGIDBuffalo, Phelps45 min
Apr 9, 12:28 AM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps47 min
Apr 9, 12:48 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps27 min
Apr 9, 12:56 AM CDTSpecial Weather StatementGIDBuffalo34 min
Apr 9, 12:58 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 17 more12 hr
Apr 9, 1:11 AM CDTSevere Thunderstorm WarningGIDHall, Howard, Merrick34 min
Apr 9, 1:14 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney46 min
Apr 9, 1:20 AM CDTSpecial Weather StatementGIDPhelps25 min
Apr 9, 1:29 AM CDTSevere Thunderstorm WarningGIDAdams, Hall46 min
Apr 9, 1:44 AM CDTSpecial Weather StatementGIDMerrick, Nance46 min
Apr 9, 1:49 AM CDTSpecial Weather StatementGIDClay26 min
Apr 9, 1:56 AM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton49 min
Apr 9, 1:57 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance48 min
Apr 9, 2:00 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney45 min
Apr 9, 2:17 AM CDTSevere Thunderstorm WarningGIDAdams, Hall43 min
Apr 9, 2:19 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick26 min
Apr 9, 2:23 AM CDTSpecial Weather StatementGIDHoward52 min
Apr 9, 2:33 AM CDTAreal Flood AdvisoryGIDBuffalo3 hr
Apr 9, 2:44 AM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk31 min
Apr 9, 2:58 AM CDTSevere Thunderstorm WarningGIDAdams, Hall, Hamilton, Merrick47 min
Apr 9, 3:03 AM CDTSpecial Weather StatementGIDPolk27 min
Apr 9, 3:14 AM CDTSpecial Weather StatementGIDPolk31 min
Apr 9, 3:38 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk22 min
Apr 9, 3:57 AM CDTSevere Thunderstorm WarningGIDPolk18 min
Apr 9, 4:56 AM CDTAreal Flood AdvisoryGIDBuffalo6 hr
Apr 9, 5:00 AM CDTAreal Flood AdvisoryGIDHoward, Sherman6 hr
Apr 9, 10:42 AM CDTWinter Weather AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more41 hr
Apr 9, 1:31 PM CDTSpecial Weather StatementGIDGreeley, Hall, Howard44 min
Apr 9, 1:33 PM CDTSpecial Weather StatementGIDHarlan42 min
Apr 9, 1:48 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance27 min
Apr 9, 2:14 PM CDTSevere Thunderstorm WarningGIDNance16 min
Apr 9, 2:48 PM CDTSpecial Weather StatementGIDKearney, Phelps42 min
Apr 9, 2:53 PM CDTSpecial Weather StatementGIDHarlan37 min
Apr 9, 2:55 PM CDTSpecial Weather StatementGIDFranklin35 min
Apr 9, 3:20 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Kearney25 min
Apr 9, 3:27 PM CDTSpecial Weather StatementGIDBuffalo, Sherman33 min
Apr 9, 3:38 PM CDTSpecial Weather StatementGIDFranklin, Webster37 min
Apr 9, 3:48 PM CDTSpecial Weather StatementGIDKearney42 min
Apr 9, 4:05 PM CDTSpecial Weather StatementGIDHall40 min
Apr 9, 4:11 PM CDTSpecial Weather StatementGIDGreeley49 min
Apr 9, 4:34 PM CDTSpecial Weather StatementGIDClay, Hamilton41 min
Apr 9, 5:12 PM CDTSpecial Weather StatementGIDPolk48 min
Apr 9, 5:32 PM CDTSpecial Weather StatementGIDHall43 min
Apr 9, 6:18 PM CDTSpecial Weather StatementGIDAdams, Hall, Hamilton, Merrick, Nance, Webster42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.